Alert archive / Wisconsin / River Flood Warnings in 2007

River Flood Warning 38, NWS Milwaukee, WI

August 20, 2007Dodge County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Aug 20, 2007, 4:13 AM CDT for Dodge County, Wisconsin. It took effect at Aug 20, 2007, 8:27 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 20, 2007, 4:13 AM CDT (09:13 UTC)
In effect from
Aug 20, 2007, 8:27 AM CDT
Expired
Aug 20, 2007, 7:23 AM CDT
In force
Issued by
NWS Milwaukee, WI
Flood severity
Minor

County Dodge County, WI

The radar

The Milwaukee radar (KMKX), 51 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Beaverdam River at Beaver Dam (BEAW3).

Action stage
841.5 ft
Minor stage
843.5 ft
Moderate stage
845 ft
Major stage
846 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05425912, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KMKX 200913
FLWMKX
 
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
413 AM CDT MON AUG 20 2007

...THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN WISCONSIN...

  BEAVERDAM RIVER AT BEAVER DAM AFFECTING DODGE COUNTY

WIC027-201513-
/O.NEW.KMKX.FL.W.0038.070820T1327Z-000000T0000Z/
/BEAW3.1.ER.070820T1327Z.070820T1400Z.000000T0000Z.UU/
413 AM CDT MON AUG 20 2007

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BEAVERDAM RIVER AT BEAVER DAM
* FROM THIS MORNING UNTIL FURTHER NOTICE
* AT 330 AM MONDAY...THE STAGE WAS 841.58 FEET
* THE RIVER IS RISING TO FLOOD STAGE
* FLOOD STAGE IS 842.5 FEET
* CREST FORECASTS ARE NOT ISSUED FOR THIS LOCATION.  THE WARNING WILL REMAIN IN 
  EFFECT UNTIL THE RIVER FALLS BELOW FLOOD STAGE.

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. A 
RIVER FORECAST IS A 7 DAY FORECAST AND TAKES INTO ACCOUNT PREDICTED
PRECIPITATION FOR THE FIRST 24 HOURS.
 
(STAGES IN FT.)     BANK-    LATEST                FORECAST STAGES
-            FLOOD  FULL    OBSERVED           .......FOR 7 AM........
LOCATION     STAGE  STAGE  STAGE/TIME     TUE  WED  THU  FRI  SAT  SUN  MON
 
BEAVER DAM     842.5 841.0  841.58 0330 AM  NOT A FORECAST POINT-FORECAST NOT 
AVBL.

-                      HIGHEST        24 HOUR CHANGE
-                      OBSERVED       IN RIVER STAGE
-                      STAGE IN        (FT.) UP TO      MAXIMUM STAGE
-                      THE LAST      LATEST OBSERVED     FORECAST IN
-                      2 DAYS            STAGE           NEXT 7 DAYS
 
BEAVER DAM     841.78 0300 AM MON AUG 20    1.67     ..NOT AVAILABLE..    

...BELOW IS PREDICTED PRECIPITATION INFORMATION...

(BEAW3) PREDICTED 6-HOUR RAINFALL AMOUNTS
BEAVER DAM: 7 AM-1 PM   0.20
BEAVER DAM: 1 PM-7 PM   0.02
BEAVER DAM: 7 PM-1 AM   0.02
BEAVER DAM: 1 AM-7 AM   0.13

$$
BORGHOFF
CORRECTED VTEC CODING
1 follow-up statement
000 
WGUS43 KMKX 201223
FLWMKX
 
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
723 AM CDT MON AUG 20 2007

WIC027-201253-
/O.CAN.KMKX.FL.W.0038.000000T0000Z-070820T1223Z/
/BEAW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
723 AM CDT MON AUG 20 2007

* AT 630 AM MONDAY...THE STAGE WAS 841.24 FEET
* THE RIVER STAGE IS FALLING
* FLOOD STAGE IS 842.5 FEET
* CREST FORECASTS ARE NOT ISSUED FOR THIS LOCATION.  

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. A 
RIVER FORECAST IS A 7 DAY FORECAST AND TAKES INTO ACCOUNT PREDICTED
PRECIPITATION FOR THE FIRST 24 HOURS.
 
(STAGES IN FT.)     BANK-    LATEST                FORECAST STAGES
-            FLOOD  FULL    OBSERVED           .......FOR 7 AM........
LOCATION     STAGE  STAGE  STAGE/TIME     TUE  WED  THU  FRI  SAT  SUN  MON
 
BEAVER DAM     842.5 841.0  841.24 0630 AM  NOT A FORECAST POINT-FORECAST NOT 
AVBL.

-                      HIGHEST        24 HOUR CHANGE
-                      OBSERVED       IN RIVER STAGE
-                      STAGE IN        (FT.) UP TO      MAXIMUM STAGE
-                      THE LAST      LATEST OBSERVED     FORECAST IN
-                      2 DAYS            STAGE           NEXT 7 DAYS
 
BEAVER DAM     841.99 0415 AM MON AUG 20    1.50     ..NOT AVAILABLE..    

...BELOW IS PREDICTED PRECIPITATION INFORMATION...

(BEAW3) PREDICTED 6-HOUR RAINFALL AMOUNTS
BEAVER DAM: 7 AM-1 PM   0.07
BEAVER DAM: 1 PM-7 PM   0.00
BEAVER DAM: 7 PM-1 AM   0.02
BEAVER DAM: 1 AM-7 AM   0.13

$$
BORGHOFF

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Aug 20, 3:55 AM CDT, 18 minutes earlier.

Area forecast discussion, Aug 20, 3:55 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
355 AM CDT MON AUG 20 2007

.DISCUSSION...FCST FOCUS IS ON WET AND UNSETTLED PATTERN THROUGH
FRIDAY. NEXT WEEKEND WE WILL HOPEFULLY DRY OUT...BUT UNTIL THEN
LOOKS LIKE SEVERAL ROUNDS OF THUNDERSTORMS AND POTENTIAL FOR MORE
HEAVY RAIN AND SVR WX AT TIMES. OVERALL ROUGH GO OF IT FOR MUCH OF
THE WEEK.

HOPING FOR A BIT OF A LULL HERE TODAY BUT APPEARS WE WILL STILL BE A
STILL UNDER THE GUN THIS MORNING. WATER VAPOR/RUC SHOWS SHORT WAVE
FROM CNTRL WI EXTENDING SW INTO IA. DRYING NOTED ON WATER VAPOR
EXTENDING FROM SW MN BACK INTO THE ERN DAKOTAS. 30 KT H8 LLJ STILL
IMPINGING UPON BAROCLINIC ZONE LAID OUT ACRS THE CWA. SOME WEAKENING
AND VEERING NOTED ON BLR PROFILER. MOISTURE GRADIENT NOT NEARLY AS
TIGHT AS LAST NIGHT AS MOISTURE HAS BECOME FAIRLY UNIFORM ACRS SRN
WI. WILL NEED TO HAVE HIGHER POPS IN THE SOUTH ESP THIS MORNING AS
LLJ STILL DOING ITS THING PER RADAR TRENDS UPSTREAM. HAVE BEEN
MULLING OVER WHAT TO DO WITH FFA...HAVE DECIDED TO EXTEND IT TO 18Z
MAINLY TO ACCOUNT FOR COMPLEX ACRS ERN IA. TOPS STILL COOLING A BIT
AND NOTICING A MORE EWD DRIFT RATHER THAN ESE...SO WILL BUMP THE
POPS IN THE SOUTH. H8 PROGS INDICATE SOME RIDGING WILL EVOLVE
TODAY WITH H8 JET SHIFTING TO THE EAST LEAVING LITTLE IN THE WAY
OF CONVERGENCE. 00Z ECMWF AMONG OTHER MODELS SHOWING A RELATIVE
MIN IN FRONTOGENETICAL FORCING WHILE THETAE ADVECTION ALSO TRAILS
OFF AFT THE MRNG HRS. WHILE CANNOT RULE OUT PCPN DEVELOPING THIS
AFTN THE BRIEF SUBSIDENCE IN WAKE OF WAVE AND THE LESS FAVORABLE
H8 FORCING IN PLACE WOULD SEEM TO IMPLY LESS COVERAGE TO THE PCPN.
ALSO GUID POPS ARE MAXED OUT AT 12Z THIS MORNING THEN TREND DOWN.
WILL CERTAINLY HAVE HIGHER POPS THIS MORNING AND THEN TRAIL THEM
OFF. A GOOD DEAL OF LOW CLOUD COVER WILL LINGER TODAY SO ANOTHER
COOLISH DAY IN STORE.

RELATIVE LULL INTO TONIGHT WITH LLJ PROGS REFOCUSING TO OUR WEST
AHEAD OF ANOTHER SHORT WAVE. SPEED AND STRENGTH OF WAVE ON MODELS
VARIES HOWEVER BEST TIME FRAME FOR PCPN ASSOC WITH IT WILL BE
TUESDAY. SFC PROGS SHOWING THE WARM FRONT THAT HAS BEEN SITUATED TO
OUR SOUTH FOR THESE BOUTS OF HEAVY RAIN WILL HEAD BACK NORTH.
GETTING SOME AMAZING DEW POINTS FROM THE MET MOS...77 AND 78 AT THE
DELLS FOR TUE AND WED. A LITTLE ON THE HIGH SIDE...WILL STEER LOWER
TOWARDS MAV MOS. BUFKIT SHOWS CAPES GETTING OVER 1K FOR TUE.

OVERALL UPPER FLOW PATTERN FROM TUE NIGHT RIGHT INTO FRI WILL BE
FAVORABLE FOR SEVERAL PERIODS OF TSTORMS. BOUNDARY WILL BE
MEANDERING WITH UPPER FLOW FAVORABLE FOR BRINGING WAVES OF UPPER
SUPPORT ACROSS TO INTERACT WITH FRONTAL BOUNDARY AND INSTAB.
APPEARS STRONGEST SIGNALS ARE COMING FOR TUE NGT...WED NGT AND
THU...SO HAVE OPTED TO BOOST TO LIKELY THOSE PERIODS. MODELS VARY ON
THE LAST WAVE FOR FRIDAY WITH GFS MOST AGGRESSIVE. ECMWF AND
CANADIAN NOT AS EXCITED. WILL STILL HAVE A CHC THOUGH FOR FRIDAY.
WILL BE ISSUING AN ESF TO LAY OUT POTENTIAL FOR MORE FLOODING THIS
WEEK DUE TO SATURATED GROUNDS AND THESE ADDITIONAL BOUTS OF
CONVECTION. AT THIS POINT NEXT WEEKEND SHAPING UP TO BE QUIETER.

&&
10

.AVIATION...XPCT WDSPRD IFR CIGS/VSBYY IN -RA/-TSRA/BR THRU 00Z TUE
WITH SATURATED BOUNDARY LAYER. EAST WINDS ALSO PICKING UP MOISTURE
FROM LAKE MICHIGAN. IMPROVEMENT EXPECTED TO MVFR CIGS/VSBYS AFT 18Z
AFTER SHORT WAVE ENERGY MOVES OUT OF AREA. STNRY FNT ACRS IA AND NRN
IL THRU PD.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR WIZ056>058-
062>072.

&&
Hazardous weather outlook, Aug 19, 7:48 PM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
748 PM CDT SUN AUG 19 2007

WIZ046-047-051-052-056>060-062>072-201000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
748 PM CDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

PERIODS OF RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE THIS
EVENING AND OVERNIGHT. HEAVY RAIN IS POSSIBLE. A FLASH FLOOD WATCH
IS IN EFFECT FOR MUCH OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN
TONIGHT. THE MOST FLOOD PRONE AREAS WILL BE WHERE THE TERRAIN IS
HILLY OR BUILT-UP URBAN LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY MONDAY. THERE IS A CHANCE OF THUNDERSTORMS
MONDAY NIGHT THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL REPORTS WOULD
BE APPRECIATED.

LMZ643>646-665-201000-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
748 PM CDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY MONDAY. THERE IS A CHANCE OF THUNDERSTORMS
MONDAY NIGHT THROUGH FRIDAY NIGHT.

TZ
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:54 PM CDTRiver Flood WarningMKXSauk7 days
Aug 19, 8:54 PM CDTRiver Flood WarningMKXLafayette63 hr
Aug 19, 8:54 PM CDTRiver Flood WarningMKXRacine8 days
Aug 19, 9:55 PM CDTFlash Flood WarningMKXIowa, Lafayette3 hr
Aug 20, 3:21 AM CDTRiver Flood WarningMKXRock34 hr
Aug 20, 3:54 AM CDTRiver Flood WarningMKXGreen, Rock10 days
Aug 20, 4:00 AM CDTRiver Flood WarningMKXRock19 days
Aug 20, 4:03 AM CDTRiver Flood WatchMKXGreen42 hr
Aug 20, 11:12 AM CDTAreal Flood WarningMKXKenosha48 hr
Aug 20, 3:18 PM CDTRiver Flood WatchMKXRock46 hr

Nearby

River Flood Warnings in Wisconsin, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.